Anticoagulants and Transaminase Elevation

@article{Arora2006AnticoagulantsAT,
  title={Anticoagulants and Transaminase Elevation},
  author={Nipun Arora and Samuel Zachary Goldhaber},
  journal={Circulation},
  year={2006},
  volume={113},
  pages={e698-e702}
}
Case 1: Mr F., a 65-year-old man with hypertension and atrial fibrillation, began long-term anticoagulation with warfarin 1 year ago. He presented with a 1-week history of nausea, anorexia, jaundice, and altered mental status. His laboratory workup showed elevated serum transaminases and direct bilirubin. Could warfarin be potentially responsible? Case 2: Mr S., a 75-year-old man with diabetes and coronary artery disease, presented with an acute anterior myocardial infarction. Echocardiography… Expand
A case of warfarin-induced hepatitis
TLDR
A 66-year-old man admitted to the hospital presenting with dyspnea and hypoxemia was diagnosed with warfarin-induced hepatitis, and contrast-enhanced computed tomography showed massive intraluminal filling defects in both pulmonary arteries. Expand
Hepatotoxicity With Elevated Bilirubin Secondary to Prophylactic Doses of Unfractionated Heparin: A Case Report and Review of Heparin-Induced Hepatotoxicity
TLDR
Hemparin-induced hepatotoxicity may occur more rapidly than previously described, and even with the use of prophylactic doses of UFH, which is important for clinicians to consider heparins in their differential as a potential cause of hepatot toxicity especially in patients without underlying hepatic disease. Expand
Enoxaparin-Induced Liver Injury: Case Report and Review of the Literature and FDA Adverse Event Reporting System (FAERS)
TLDR
It is concluded that LMWH-related liver injury is uncommon and reversible, and serious outcomes are related to non-hepatic events. Expand
Use of apixaban after development of suspected rivaroxaban-induced hepatic steatosis; a case report
TLDR
A 67-year-old male with atrial fibrillation receiving rivaroxaban who developed a 16-fold elevation in alanine transaminase, a nearly two-fold Elevation in total bilirubin, and ultrasound confirmed hepatic steatosis was switched from rivroxaban to apixaban with subsequent rapid resolution of laboratory abnormalities. Expand
Enoxaparin-induced hepatotoxicity: an under-recognised complication of enoxaparin therapy
TLDR
A case of enoxaparin-induced hepatotoxicity in a 57-year-old man who was started on the drug for a DVT and discontinued after 6 days is described. Expand
The Effects of Heparins on the Liver: Application of Mechanistic Serum Biomarkers in a Randomized Study in Healthy Volunteers
TLDR
It is concluded that heparins as a class cause self‐limited and mild hepatocyte necrosis with secondary activation of an innate immune response. Expand
Ascites management by cell-free concentrated ascites reinfusion therapy during recovery from drug-induced acute liver injury: a case report
TLDR
Cell-free concentrated ascites reinfusion therapy is an apheresis therapy in which ascites are collected aseptically by paracentesis, concentrated, and then reinfused intravenously to preserve nutrition by reusing the fluid. Expand
Safety assessment of new antithrombotic agents: lessons from the EXTEND study on ximelagatran.
TLDR
Prolonged administration of ximelagatran was associated with an increased risk of liver toxicity and in a substantial proportion of patients, ALAT increase occurred after treatment withdrawal, which should be considered when designing studies with new antithrombotic agents. Expand
Effects of Bivalirudin and Unfractionated Heparin on Liver and Renal Function in Chinese Patients with Coronary Artery Disease Undergoing Coronary Angiography with/without Percutaneous Coronary Intervention
TLDR
The effects of bivalirudin and UFH on liver/renal function in patients with coronary artery disease who underwent CAG, with or without PCI are compared. Expand
Pharmacology of Heparin and Related Drugs
TLDR
A “state of the art” review of the current understanding of the pharmacology of heparin and related drugs and an overview of the status of development of such drugs are provided. Expand
...
1
2
3
4
...

References

SHOWING 1-10 OF 61 REFERENCES
[Phenprocoumon-induced liver failure].
TLDR
Phenprocoumon can cause liver damage even when the drug has been taken for prolonged periods without any problems, so a careful history about previously administered drugs should be taken in any case of hepatitis of uncertain etiology. Expand
Liver damage induced by coumarin anticoagulants.
TLDR
Although liver damage induced by coumarin derivates is rare, it is important to be aware of the hepatotoxic potential of these drugs, which, in most cases, mimics the clinical presentation of viral hepatitis. Expand
Heparin-induced transaminase elevations: a prospective study.
TLDR
Two patients' characteristics--age and sex--were associated with the development of heparin-induced abnormal alanine transaminase concentrations, and the younger male patients showed a greater frequency of he Paratin-induced ALAT elevation, however, this association was not observed with the heparIn-induced ASAT increase. Expand
Phenprocoumon-induced hepatitis delaying precise diagnosis in a thrombophilic patient with activated protein C resistance due to factor V R506Q mutation.
TLDR
A 38-year-old woman with no history of alcohol or drug abuse and never had blood transfusions was admitted to the hospital for replacement of her pacemaker with clinical signs of right subclavian vein thrombosis and pulmonary embolism and serological tests did not show any signs of recent viral infection. Expand
Drug-induced hepatitis: a rare complication of oral anticoagulants.
TLDR
Because of the widespread use of coumarin anticoagulants, physicians should be aware of the hepatotoxic potential of these drugs, which most frequently mimics the clinical presentation of viral hepatitis. Expand
Idiosyncratic drug allergic phenprocoumon-induced hepatitis with subacute liver failure initially misdiagnosed as autoimmune hepatitis.
TLDR
The lack of hypergammaglobulinaemia and the rapid recurrence of hepatitis following re-exposure to phenprocoumon led to the final diagnosis of phen Procoumon-induced idiosyncratic drug allergic hepatitis with secondary autoimmune phenomena. Expand
[Thrombosed St. Jude Medical prosthesis with drug induced hepatitis due to warfarin potassium--a case report].
TLDR
A case was presented of a 51-year-old woman who underwent aortic valve replacement with a St. Jude Medical prosthesis two and a half years before who gradually developed jaundice and had to be replaced with a Carpentier bovine pericardial valve. Expand
Elevation of Hepatic Transaminases after Enoxaparin Use: Case Report and Review of Unfractionated and Low‐Molecular‐Weight Heparin‐Induced Hepatotoxicity
TLDR
The distinctive characteristics of LMWHs have resulted in decreased rates of bleeding and equivalent rates of thrombocytopenia compared with unfractionated heparin, and may have led clinicians to believe that LM WHs have lower frequencies of all common side effects. Expand
Subacute Liver Failure Induced by Phenprocoumon Treatment
TLDR
A 39-year-old woman suffering from deep venous thrombosis due to a heterozygous factor-V-Leiden mutation with resistance to activated protein C with phenprocoumon-induced liver failure requires orthotopic liver transplantation. Expand
Hepatic Findings in Long-Term Clinical Trials of Ximelagatran
TLDR
Treatment with ximelagatran has been associated with mainly asymptomatic elevation of ALT levels in a mean of 7.9% of patients in the long-term clinical trial programme and nearly all of the cases occurred within the first 6 months of therapy. Expand
...
1
2
3
4
5
...